Alert archive / Iowa / Frost Advisories in 2012

Frost Advisory 3, NWS Des Moines, IA

September 22, 201212 counties in Iowa

NWS Des Moines, IA issued this frost advisory at Sep 22, 2012, 3:16 PM CDT for 12 counties in Iowa. It took effect at Sep 23, 2012, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2012, 3:16 PM CDT (20:16 UTC)
In effect from
Sep 23, 2012, 1:00 AM CDT
Expired
Sep 23, 2012, 8:00 AM CDT
In force
7 hr
Issued by
NWS Des Moines, IA

Counties Appanoose County, IA, Clarke County, IA, Davis County, IA, Decatur County, IA, Lucas County, IA, Madison County, IA, Monroe County, IA, Ringgold County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 90 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WWUS73 KDMX 222016
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
316 PM CDT SAT SEP 22 2012

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY
SUNDAY...

.COLD CANADIAN HIGH PRESSURE OVER SOUTHEAST SASKATCHEWAN WILL
MOVE INTO IOWA AND BRING LIGHT WINDS AND CLEAR SKIES OVERNIGHT.
THIS WILL ALLOW TEMPERATURES TO FALL TO RECORD OR NEAR RECORD LOW
READINGS BY SUNDAY MORNING.

IAZ060>062-074-075-230430-
/O.UPG.KDMX.FZ.A.0003.120923T0600Z-120923T1300Z/
/O.EXA.KDMX.FZ.W.0005.120923T0600Z-120923T1300Z/
POLK-JASPER-POWESHIEK-MARION-MAHASKA-
INCLUDING THE CITIES OF...DES MOINES...NEWTON...GRINNELL...
KNOXVILLE...OSKALOOSA
316 PM CDT SAT SEP 22 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...OVERNIGHT LOWS IN THE UPPER 20S TO LOW 30S ARE
  EXPECTED BY EARLY SUNDAY MORNING

* IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION MAY SUFFER 
  FREEZE DAMAGE OR BE KILLED. PEOPLE INTERESTED IN PROTECTING 
  THEIR PLANTS NEED TO TAKE ACTION BY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ004>007-015>017-023>028-033>039-044>050-057>059-070-071-081-
092-230430-
/O.CON.KDMX.FZ.W.0005.120923T0600Z-120923T1300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-
TAYLOR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...ATLANTIC...GREENFIELD...CORNING...BEDFORD
316 PM CDT SAT SEP 22 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...OVERNIGHT LOWS IN THE MID 20S TO LOWER 30S ARE
  EXPECTED BY EARLY SUNDAY MORNING. 

* IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION ARE LIKELY TO 
  SUFFER FREEZE DAMAGE OR BE KILLED. PEOPLE INTERESTED IN 
  PROTECTING THEIR PLANTS NEED TO TAKE ACTION BY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ072-073-082>086-093>097-230430-
/O.UPG.KDMX.FZ.A.0003.120923T0600Z-120923T1300Z/
/O.NEW.KDMX.FR.Y.0003.120923T0600Z-120923T1300Z/
MADISON-WARREN-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
316 PM CDT SAT SEP 22 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...OVERNIGHT LOWS IN THE LOW TO MID 30S ARE 
  EXPECTED BY EARLY SUNDAY MORNING 

* IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION MAY SUFFER 
  FREEZE DAMAGE OR BE KILLED. PEOPLE INTERESTED IN PROTECTING 
  THEIR PLANTS NEED TO TAKE ACTION BY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
448 
WWUS73 KDMX 230152
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
852 PM CDT SAT SEP 22 2012

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND EARLY
SUNDAY...

.COLD CANADIAN HIGH PRESSURE WILL MOVE SOUTH INTO IOWA AND BRING
LIGHT WINDS AND CLEAR SKIES OVERNIGHT. THIS WILL ALLOW
TEMPERATURES TO FALL TO RECORD OR NEAR RECORD LOW READINGS BY
SUNDAY MORNING.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070-071-074-
075-081-092-231000-
/O.CON.KDMX.FZ.W.0005.120923T0600Z-120923T1300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MARION-MAHASKA-ADAMS-TAYLOR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
KNOXVILLE...OSKALOOSA...CORNING...BEDFORD
852 PM CDT SAT SEP 22 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...OVERNIGHT LOWS IN THE MID 20S TO LOWER 30S ARE 
  EXPECTED BY EARLY SUNDAY MORNING. 

* IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION ARE LIKELY TO 
  SUFFER FREEZE DAMAGE OR BE KILLED. PEOPLE INTERESTED IN 
  PROTECTING THEIR PLANTS NEED TO TAKE ACTION BY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ072-073-082>086-093>097-231000-
/O.CON.KDMX.FR.Y.0003.120923T0600Z-120923T1300Z/
MADISON-WARREN-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
852 PM CDT SAT SEP 22 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...OVERNIGHT LOWS IN THE LOW TO MID 30S ARE 
  EXPECTED BY EARLY SUNDAY MORNING 

* IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION MAY SUFFER 
  FREEZE DAMAGE OR BE KILLED. PEOPLE INTERESTED IN PROTECTING 
  THEIR PLANTS NEED TO TAKE ACTION BY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AWB
629 
WWUS73 KDMX 230827
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
327 AM CDT SUN SEP 23 2012

...FREEZING TEMPERATURES THIS MORNING...

.COLD CANADIAN HIGH PRESSURE WILL CONTINUE TO PROVIDE LIGHT WINDS
AND CLEAR SKIES THIS MORNING ALLOWING FOR TEMPERATURES TO CONTINUE
DROP TO RECORD OR NEAR RECORD LOWS FOR TODAY.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070-071-074-
075-081-092-231300-
/O.CON.KDMX.FZ.W.0005.000000T0000Z-120923T1300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MARION-MAHASKA-ADAMS-TAYLOR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
KNOXVILLE...OSKALOOSA...CORNING...BEDFORD
327 AM CDT SUN SEP 23 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL CONTINUE TO DROP INTO THE MIDDLE
  20S TO LOWER 30S THIS MORNING AND BEGIN TO RISE ABOVE FREEZING
  SHORTLY AFTER SUNRISE.

* IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION ARE LIKELY TO
  SUFFER FREEZE DAMAGE OR BE KILLED BY THE EXTENDED PERIOD OF
  BELOW FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ072-073-082>086-093>097-231300-
/O.CON.KDMX.FR.Y.0003.000000T0000Z-120923T1300Z/
MADISON-WARREN-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
327 AM CDT SUN SEP 23 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...LOWS THIS MORNING WILL DROP INTO THE LOWER TO
  MIDDLE 30S.

* IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION MAY SUFFER DAMAGE
  OR BE KILLED FROM FROST THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KLP

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at Sep 22, 12:38 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Sep 22, 12:38 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1238 PM CDT SAT SEP 22 2012

.SHORT TERM /TODAY/...
MAIN FORECAST CONCERN IS WITH WINDS AND TEMPS
TODAY WITH STRONG CAA DEVELOPING BEHIND THE COLD FRONT THAT PUSHED
ACROSS MUCH OF THE CWA EARLY THIS MORNING. LEANED TOWARD A
NAM/RAP/SREF BLEND TODAY AS ALL MODELS ARE IN GOOD AGREEMENT. 03Z
HRRR/05Z RAP DEPICT A STRATUS DECK LOCATED IN NORTHERN MN TO ARRIVE
IN NORTHERN IOWA BY AROUND 12Z AND THEN DISSIPATE BY AROUND 18Z.
INCREASED CLOUD COVER OVER THE NORTH TO NORTHEAST THIS MORNING AS A
RESULT. THIS WILL HINDER THE MAX TEMP SLIGHTLY AND WENT A LITTLE
COOLER IN THIS AREA. OTHERWISE...STRONG NORTHWEST WINDS WILL BE
COMMON THROUGHOUT THE DAY WITH FAIRLY TIGHT PRESSURE GRADIENT AND
DECENT MIXING BEFORE HIGH SETTLES IN LATE THIS AFTERNOON. TWEAKED
WINDS UP SLIGHTLY WITH THIS SCENARIO AS CURRENT WINDS UPSTREAM ARE
GUSTING TO 20-25KTS.

.LONG TERM /TONIGHT THROUGH FRIDAY/...
COLD CANADIAN HIGH PRESSURE WILL INTO CENTRAL IOWA TONIGHT. THE HIGH
WILL REINFORCE THE VERY DRY AIR THAT IS FELTING INTO THE STATE THIS
MORNING AND EXPECT DEWPOINTS OVERNIGHT TO BE WELL INTO THE 20S OVER
THE NORTH AND WEST. CURRENTLY A LARGE ARE OF STRATUS ALONG THE
EASTERN FRINGE OF THE HIGH THUS THERE IS SOME UNCERTAINTY THAT THIS
STRATUS MAY AFFECT AREAS EAST OF INTERSTATE 35 OVERNIGHT AND PROVIDE
ENOUGH INSOLATION TO HOLD READINGS UP. 925 MB WIND TRAJECTORIES
REMAIN ROUGHLY 340-360 DEGREES THROUGH TODAY AND TONIGHT. MUCH OF
THE REGION SHOULD HAVE ENOUGH SUBSIDENCE WITH THE APPROACHING HIGH
TO ERODE MUCH OF IT. FOR AREAS THAT HAVE MOSTLY CLEAR SKIES...THE
DIMINISHING WINDS AND VERY DRY AIR WILL ALLOW TEMPERATURES TO
PLUMMET OVERNIGHT TO RECORD OR NEAR RECORD LOW VALUES. THESE VALUES
ARE BELOW FREEZING FOR ALL LOCATIONS EXCEPT THE FAR SOUTH AND
SOUTHEAST. HAVE ISSUED A FREEZE WARNING FOR ALL LOCATIONS WITH
FORECAST LOWS BELOW 32 TONIGHT. HAVE LEFT THE FREEZE WATCH OUT FOR
THE SOUTH CENTRAL WHERE READINGS WILL BE A BIT WARMER. GIVEN THE
VERY DRY AIR...FROST MAY NOT BE PREVALENT IN THESE AREAS DESPITE THE
TEMPERATURES SO NO CONFIDENCE IN FROST HEADLINES IN THAT REGION.
KEEPING THE FREEZE WATCH WILL GIVE THE FOLLOWING SHIFT SOME WIGGLE
ROOM WITH THE HEADLINES IF MORE COLD AIR THAN ANTICIPATED ARRIVES BY
TONIGHT.

SUNDAY WILL BE PLEASANT THOUGH COOL WITH MOSTLY SUNNY SKIES AND
LIGHT NORTHWEST WINDS. HIGH PRESSURE SLIDES TO THE SOUTHEAST SUNDAY
NIGHT. WILL HAVE QUICK COOLING SUNDAY EVENING BEFORE SOUTHERLY FLOW
GRADUALLY RETURNS LATE. POSSIBLE FOR NEAR FREEZING TEMPERATURES
AGAIN OVER THE NORTHEAST WHERE RETURN FLOW WILL ARRIVE LAST.
READINGS WILL BE MILD MONDAY AND TUESDAY WITH 850 MB THERMAL RIDGING
MOVES INTO THE STATE. MORE UNCERTAINTY ARRIVES FOR WEDNESDAY THROUGH
FRIDAY WITH THE TRANSITION FROM NORTHWEST TO ZONAL FLOW OCCURS. THE
TRANSITION WILL ALLOW THE ENERGY FROM WEST COAST UPPER LOW AND A
PACIFIC NORTHWEST SYSTEM TO MOVE TOWARD THE REGION WHILE A MID LEVEL
BOUNDARY LIFTS TOWARD THE STATE. CURRENTLY HAVE SEVERAL PERIODS WITH
POPS WITH THE BEST POTENTIAL WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.
THE 500 MB FLOW DURING THIS PERIOD IS UNORGANIZED ENOUGH THAT IT IS
GIVING GUIDANCE PROBLEMS ON EXACT PLACEMENT OF WHERE THE SHORTWAVES
WILL MOVE THROUGH.

&&

.AVIATION...22/18Z
MVFR AREA OF SC OVER NERN IA WILL PERSIST FOR A FEW MORE HOURS
BEFORE IT STARTS TO DISSIPATE.  SHOULD BREAK UP TO A SCATTERED LAYER
BY 22Z OR SO.  HIGH PRESSURE WILL BUILD INTO THE STATE TONIGHT WITH
WINDS DIMINISHING RAPIDLY AROUND SUNSET.  LIGHT WINDS AND CLEAR
SKIES THROUGH THE REST OF THE FORECAST PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING LATE TONIGHT THROUGH SUNDAY MORNING FOR
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-
GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-CASS-
ADAIR-ADAMS-TAYLOR-

FREEZE WATCH LATE TONIGHT THROUGH SUNDAY MORNING FOR
POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-
LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-

&&

SHORT TERM...PODRAZIK
LONG TERM...DONAVON
AVIATION...MS SEP 12
Hazardous weather outlook, Sep 22, 4:56 AM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
456 AM CDT SAT SEP 22 2012

IAZ004>007-015>017-023>028-033>039-044>050-057>059-070-071-081-092-
231000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-
TAYLOR-
456 AM CDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTH CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST FROM WEDNESDAY
NIGHT THROUGH FRIDAY. THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ060>062-072>075-082>086-093>097-231000-
POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-
LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
456 AM CDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IOWA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST OVER PORTIONS OF
THE AREA FROM TUESDAY NIGHT THROUGH FRIDAY. THE THREAT FOR SEVERE
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 3:29 AM CDTFreeze WarningDMXAdair, Adams, Audubon, Black Hawk, Boone, Bremer and 33 more29 hr

Nearby

Frost Advisories in Iowa, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.